Alert archive / Kentucky / Tornado Warnings in 2024
Tornado Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Mar 14, 2024, 3:32 PM EDT for 4 counties in Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 3:32 PM EDT (19:32 UTC)
- Expired
- Mar 14, 2024, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Bracken County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 10:49 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WFUS51 KILN 141932
TORILN
KYC023-161-191-201-142015-
/O.NEW.KILN.TO.W.0010.240314T1932Z-240314T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
332 PM EDT Thu Mar 14 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Mason County in northern Kentucky...
Robertson County in northern Kentucky...
Bracken County in northern Kentucky...
Southeastern Pendleton County in northern Kentucky...
* Until 415 PM EDT.
* At 331 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Falmouth, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Maysville, Falmouth, Washington, Ripley, Lewisburg, Brooksville,
Mount Olivet, Germantown, Sardis, Browning Corner, Murphysville,
Burika, Alhambra, Stonewall, Mays Lick, Mitchells Mill,
Powersville, Peed, Helena, and Chatham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3849 8393 3846 8397 3849 8414 3850 8416
3850 8418 3856 8416 3855 8421 3856 8422
3857 8420 3858 8421 3857 8436 3876 8429
3872 8384 3870 8379 3850 8372 3846 8386
TIME...MOT...LOC 1931Z 286DEG 32KT 3860 8422
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Hatzos3 follow-up statements
125
WWUS51 KILN 141941
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
341 PM EDT Thu Mar 14 2024
KYC191-141950-
/O.CAN.KILN.TO.W.0010.000000T0000Z-240314T2015Z/
Pendleton KY-
341 PM EDT Thu Mar 14 2024
...THE TORNADO WARNING FOR SOUTHEASTERN PENDLETON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
northern Kentucky.
&&
LAT...LON 3849 8393 3846 8397 3850 8418 3856 8416
3855 8421 3856 8422 3857 8420 3859 8420
3861 8421 3865 8421 3874 8416 3872 8384
3870 8379 3850 8372 3846 8386
TIME...MOT...LOC 1940Z 286DEG 32KT 3858 8410
$$
KYC023-161-201-142015-
/O.CON.KILN.TO.W.0010.000000T0000Z-240314T2015Z/
Mason KY-Robertson KY-Bracken KY-
341 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR MASON...
ROBERTSON AND BRACKEN COUNTIES...
At 340 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Brooksville, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Maysville, Washington, Ripley, Lewisburg, Brooksville, Mount Olivet,
Germantown, Sardis, Murphysville, Burika, Alhambra, Stonewall, Mays
Lick, Mitchells Mill, Powersville, Peed, Helena, Chatham, Tuckahoe,
and Hittville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3849 8393 3846 8397 3850 8418 3856 8416
3855 8421 3856 8422 3857 8420 3859 8420
3861 8421 3865 8421 3874 8416 3872 8384
3870 8379 3850 8372 3846 8386
TIME...MOT...LOC 1940Z 286DEG 32KT 3858 8410
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Hatzos608
WWUS51 KILN 141956
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
356 PM EDT Thu Mar 14 2024
KYC023-201-142005-
/O.CAN.KILN.TO.W.0010.000000T0000Z-240314T2015Z/
Robertson KY-Bracken KY-
356 PM EDT Thu Mar 14 2024
...THE TORNADO WARNING FOR ROBERTSON AND BRACKEN COUNTIES IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3850 8394 3854 8396 3858 8397 3859 8399
3873 8393 3872 8384 3870 8379 3850 8372
3849 8374 3846 8386
TIME...MOT...LOC 1955Z 281DEG 36KT 3856 8390
$$
KYC161-142015-
/O.CON.KILN.TO.W.0010.000000T0000Z-240314T2015Z/
Mason KY-
356 PM EDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR MASON
COUNTY...
At 355 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Washington, moving east at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Maysville, Washington, Ripley, Lewisburg, Germantown, Sardis,
Minerva, Murphysville, Moranburg, Mays Lick, Peed, Fleming-Mason
Airport, Lowell, Helena, and Tuckahoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3850 8394 3854 8396 3858 8397 3859 8399
3873 8393 3872 8384 3870 8379 3850 8372
3849 8374 3846 8386
TIME...MOT...LOC 1955Z 281DEG 36KT 3856 8390
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Hatzos873
WWUS51 KILN 142008
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
408 PM EDT Thu Mar 14 2024
KYC161-142017-
/O.EXP.KILN.TO.W.0010.000000T0000Z-240314T2015Z/
Mason KY-
408 PM EDT Thu Mar 14 2024
...THE TORNADO WARNING FOR MASON COUNTY WILL EXPIRE AT 415 PM EDT...
The tornado threat has diminished and the Tornado Warning for Mason
County will be allowed to expire.
However, a severe thunderstorm warning remains in effect for Mason
County until 445 PM.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 3850 8394 3854 8396 3858 8397 3859 8399
3873 8393 3872 8384 3870 8379 3850 8372
3849 8374 3846 8386
TIME...MOT...LOC 2007Z 286DEG 32KT 3853 8378
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:26 PM EDT, 6 minutes earlier.
Area forecast discussion, Mar 14, 3:26 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 326 PM EDT Thu Mar 14 2024 .SYNOPSIS... Showers and thunderstorms can be expected tonight into Friday morning as a cold front moves through the Ohio Valley. Behind the front, a much cooler airmass will move into the region for the weekend and into early next week. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... The line of storms has weakened across our area as it has been moving into a more stable airmass. The one exceptions is along the southern edge of the line, where a more favorable airmass has allowed for an isolated persistent supercell. This is moving into a less favorable airmass too though so do expect an eventual weakening trend with it. Good clearing behind the line of storms is allowing for airmass recovery back across Illinois and Indiana. Hi-res models continue to show redevelopment in this area back to our west over the next few hours. Some of this more favorable airmass will likely advect into at least our western areas through this evening with the potential for discrete supercells to work east into our area this evening. This development should then move east into our area through the evening hours and sag slowly south as we head into tonight. Hi-res cams continue to suggest the potential for discrete supercells this evening with this activity so all weather hazards will remain in place. There are also some signs of potential training so locally heavy rainfall will also be possible. The severe threat should decrease through the overnight hours as the instability begins to weaken. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Showers and embedded thunderstorms will likely still be ongoing across our south/southeast Friday morning, but should begin to taper off through late morning and into the afternoon as the cold front moves through. Developing CAA behind the front will lead to cooler temps with highs Friday ranging from the lower 50s northwest to the lower 60s in the southeast. Surface high pressure will begin to build in from the west Friday night, leading to at least some partial clearing. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Upper level trough will pivot down across the Great Lakes and Ohio Valley Saturday through Monday. A series of embedded mid level short waves will bring some lower chances for rain showers Saturday night into Sunday and then snow showers on Monday. Temperatures will steadily cool off through the weekend and into Monday with highs by Monday only in the mid 30s to lower 40s. Surface high pressure will build back into the region on Tuesday into Wednesday, leading to mainly dry conditions and a bit of a warm up with highs Tuesday and Wednesday in the 40s and 50s. Some pcpn chances may return toward Thursday as some mid level energy moves back into the region. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... The initial line of storms is moving across eastern Indiana into western Ohio attm. It will continue to push east across the TAF sites over the next couple of hours with locally heavy rain and a period of MVFR to locally IFR conditions possible. Once the line moves through, we will get into a brief lull in the pcpn through mid to late afternoon. However, additional storms are expected to redevelop back across Indiana through late afternoon and then move east into Ohio through early evening. The storm activity will then sag slowly south through the overnight hours. Some severe storms will be possible this evening with the potential for some large hail and gusty winds with the stronger storms. Some pcpn will likely linger into Friday morning before tapering off through late morning and into early afternoon as a cold front moves through. Prevailing VFR cigs will trend into MVFR tonight and eventually IFR late tonight into Friday morning, before trending back to MVFR Friday afternoon. OUTLOOK...MVFR ceilings may linger into Friday night. MVFR conditions possible Saturday night and again on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...JGL AVIATION...JGL
Hazardous weather outlook, Mar 14, 11:27 AM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1127 AM EDT Thu Mar 14 2024 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>055-060>063-070>072-077-078-151000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-Boone- Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Delaware- Miami-Champaign-Clark-Madison-Preble-Montgomery-Greene-Butler-Warren- Clinton-Hamilton-Clermont- 1127 AM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected this afternoon into this evening. Some thunderstorms may be severe with damaging winds and large hail being the primary severe weather threats. Isolated tornadoes will also be possible. Two rounds of potential severe weather are expected. The first will be between 1 PM and 4 PM this afternoon and the second will be between 6 PM and midnight. In addition, storms may produce heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. KYZ089-090-094>100-OHZ056-064-065-073-074-079>082-088-151000- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Licking-Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike- Scioto- 1127 AM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected this afternoon into this evening. Some thunderstorms may be severe with damaging winds and large hail being the primary severe weather threats. An isolated tornado can not be ruled out. Two rounds of potential severe weather are expected. The first will be between 2 PM and 5 PM this afternoon and the second will be between 7 PM and midnight. In addition, storms may produce heavy rainfall which may lead to localized flooding issues. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Mar 14, 2:59 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
259 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Hail Vevay 38.75N 85.07W
03/14/2024 E1.75 inch Switzerland IN Emergency Mngr
Numerous windshields damaged.
&&Local storm report, Mar 14, 3:01 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
301 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM Tstm Wnd Gst 2 N Sanders 38.68N 84.94W
03/14/2024 M57 MPH Gallatin KY Public
CWOP station.
&&Local storm report, Mar 14, 3:02 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
302 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Hail Warsaw 38.79N 84.89W
03/14/2024 E1.00 inch Gallatin KY Trained Spotter
&&Local storm report, Mar 14, 3:17 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
317 PM EDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM Hail 1 NE Crittenden 38.79N 84.60W
03/14/2024 M1.00 inch Grant KY Public
Via MPING. Time estimated.
&&Special weather statement, Mar 14, 3:23 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
323 PM EDT Thu Mar 14 2024
OHZ079>081-142000-
Highland OH-Adams OH-Brown OH-
323 PM EDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
BROWN...NORTHERN ADAMS...WESTERN PIKE AND SOUTHEASTERN HIGHLAND
COUNTIES THROUGH 400 PM EDT...
At 323 PM EDT, a strong thunderstorm was located near Winchester,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Georgetown, Peebles, Winchester, Seaman, Emerald, Russellville,
Cherry Fork, Sinking Spring, Dunkinsville, Lake Waynoka, May Hill,
Locust Grove, Serpent Mound, Fincastle, and State Route 32 at US
Route 62.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3883 8389 3895 8393 3910 8340 3884 8329
TIME...MOT...LOC 1923Z 258DEG 40KT 3891 8376
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Mar 14, 3:29 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Wilmington OH 329 PM EDT Thu Mar 14 2024 KYZ097>100-OHZ088-142100- Bracken-Robertson-Mason-Lewis-Scioto- Including the cities of Augusta, Brooksville, Mount Olivet, Maysville, Tollesboro, Head Of Grassy, Camp Dix, Vanceburg, Portsmouth, and Wheelersburg 329 PM EDT Thu Mar 14 2024 ...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON... Thunderstorms which may be strong to severe will be possible through 5 PM across portions of northeast Kentucky and south central Ohio. The strongest storms will be capable of large hail and damaging winds, and may continue to pose a risk of severe weather before weakening.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 45 min |
| Mar 14, 2:05 PM EDT | Tornado Warning | ILN | Carroll | 25 min |
| Mar 14, 2:24 PM EDT | Tornado Warning | ILN | Carroll, Gallatin, Owen | 36 min |
| Mar 14, 2:40 PM EDT | Tornado Warning | ILN | Gallatin, Grant, Owen | 35 min |
| Mar 14, 3:01 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Grant, Pendleton | 44 min |
| Mar 14, 4:01 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 44 min |
| Mar 14, 4:44 PM EDT | Special Weather Statement | ILN | Lewis | 31 min |
| Mar 14, 4:49 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 18 min |
Nearby
Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.